View Full Version : Can I burn off my meds?


Nale2221
03-03-16, 12:01 PM
Hi all,
I'm brand new to the forums, and I just recently started exercising for personal and health reasons. I just finished a brisk walk with intermittent jogging and noticed a sharp decline in my attention when I got back. I'm on 100 mg of Strattera, 800 mg Lamictal, and 120 mg Latuda (later two are for Bipolar disorder). I'm 5'10 and 275lbs (hence the exercise).

Is it possible that the exercise "burned off" the stratera, or is my focus dropping due to release of chemicals brought on by exercise?

Thankies! :D

namazu
03-03-16, 01:11 PM
This is just a guess -- is it possible that you were slightly dehydrated and/or that your blood sugar was low after exercising?

I'm not aware of any evidence suggesting that exercise would directly interfere with the metabolism of a medication like Strattera, nor that exercise-induced chemical release would hurt your focus. (Actually, there's some evidence that regular, vigorous exercise can help with focus as well in addition to its effects on overall fitness.) Hopefully if others know more about the metabolic issues, they'll jump in.

This is why I would initially suspect dehydration and/or low blood sugar as likely culprits.

Another possibility could be that it's tricky to re-orient yourself to whatever you were meaning to do after you finished exercising and make the transition from exercise to the next activity. Difficulties initiating tasks, shifting focus, and avoiding distractions are common executive function problems in ADHD. (We may have trouble getting started on something, tearing ourselves away from something interesting, or sticking with things. Often, all of the above.) If this is an issue, then you may need to figure out ways to help yourself shift focus to whatever it was you meant to do -- and this could include having a dedicated "cool-down" period, leaving yourself a note in the shower (laminated so it doesn't run!), having a "mantra" of sorts that you repeat to yourself to get yourself in the frame of mind of whatever you mean to do, setting a timer for a 5 minute window of work on the next task (just to help you get started), etc.

Way to go on the exercise routine, and I hope you're able to troubleshoot the focus issue and find ways to mitigate it. Good luck!

cwf1986
05-10-16, 10:24 PM
I get brain fog after a training session for about half an hour to an hour. That's from when I didn't take meds and when I did take meds. For me, I think it was the endorphins... I don't really know. Mostly, I'm just letting you know you're not the only one and that it wasn't a meds/not meds thing for me.